Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS New York, NY

July 15, 2012Greater Bridgeport Planning Region, Connecticut; Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2012, 3:43 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, New York. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 3:43 PM EDT (19:43 UTC)
Expired
Jul 15, 2012, 4:30 PM EDT
In force
47 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:06 PM EDTTSTM WND DMG1 Sw Field Corners, NYTREE DOWN ON FAIRWAY DRIVE
Jul 15, 4:10 PM EDTTSTM WND DMG1 W Field Corners, NYWIRES DOWN ON HAVILAND ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WUUS51 KOKX 151943
SVROKX
CTC001-NYC079-152030-
/O.NEW.KOKX.SV.W.0036.120715T1943Z-120715T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 430 PM EDT...

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CARMEL...OR NEAR LAKE
  CARMEL...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DANBURY...SHERMAN AND NEWTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4150 7343 4152 7339 4149 7337 4147 7330
      4145 7330 4145 7327 4143 7326 4143 7322
      4135 7354 4137 7355 4135 7372 4148 7379
      4152 7370 4153 7354 4158 7353 4160 7348
TIME...MOT...LOC 1942Z 248DEG 17KT 4144 7363

$$

DSW
1 follow-up statement
141 
WWUS51 KOKX 152013
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT SUN JUL 15 2012

CTC001-NYC079-152030-
/O.CON.KOKX.SV.W.0036.000000T0000Z-120715T2030Z/
PUTNAM NY-FAIRFIELD CT-
413 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAIRFIELD AND EASTERN PUTNAM COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DANBURY...MOVING EAST
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN

LAT...LON 4149 7337 4147 7331 4145 7330 4145 7327
      4143 7326 4143 7322 4135 7353 4135 7354
      4137 7355 4136 7363 4153 7360
TIME...MOT...LOC 2013Z 284DEG 18KT 4141 7345

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:31 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 15, 1:31 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE WEST TODAY
AND MOVE ACROSS TONIGHT. HOT AND HUMID CONDITIONS WILL THEN
PERSIST THROUGH THE MIDDLE OF THE WEEK WITH A BERMUDA HIGH
PRESSURE SYSTEM DOMINATING OUR WEATHER. A STRONGER COLD FRONT WILL
MOVE ACROSS THE REGION ON WEDNESDAY...FOLLOWED BY HIGH PRESSURE
AND MORE SEASONABLE CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REGIONAL RADAR COMPOSITE SHOWS SHRA/TSTMS DEVELOPING OVER PA AND
HEADING WNW - SO IDEA OF INCREASING POPS THIS AFTERNOON FROM W TO
E APPEARS ON TRACK. STILL COULD SEE A FEW ISOLD SHRA/TSTM AHEAD OF
MAIN AREA OF ACTIVITY MAINLY OVER FAR WESTERN ZONES EARLY THIS
AFTERNOON. RADAR TRENDS ARE CONSISTENT WITH PREVIOUS THINKING
THAT NEGATIVE VORTICITY /NVA/ ADVECTION OVER THE AREA WILL MOVE TO
OUR EAST BY 21Z.

PRECIPITABLE WATERS ALREADY TO 2 INCHES BASED ON 12Z
SOUNDINGS...AND SHOULD INCREASE A BIT MORE DURING THE DAY WITH
INCREASING THETA E. THIS COUPLED WITH TALL SKINNY CAPE PROFILES
WHICH ARE FAVORABLE FOR HEAVY RAIN. ONLY HAVE 15-25KT OF SHEAR
FORECAST INTO THIS AFTERNOON...SO GIVEN SKINNY CAPE AND NEAR-
TROPICAL NATURE OF THE SOUNDINGS WOULD EXPECT LOW-TOPPED
CONVECTION...WITH A MINIMAL SEVERE THREAT. HOWEVER THE STRONGEST
OF STORMS COULD POTENTIAL CONTAIN SOME STRONG GUSTY WINDS...THOUGH
THE RISK OF THIS IS VERY LOW. HOWEVER...EXPECT THE MAIN THREAT TO
BE URBAN AND SMALL STREAM FLOODING. SEE HYDRO SECTION BELOW FOR
MORE DETAILS.

PREVIOUS HIGH TEMPERATURE FORECAST OF THE MID TO UPPER 80S APPEARS
MAINLY ON TRACK - THOUGH COULD SEE A FEW COASTAL LOCATIONS AND
HIGHER ELEVATIONS STAY IN LOWER 80S DUE TO MARINE/ELEVATION
INFLUENCE GIVEN CLOUD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WEAK COLD FRONT AND UPPER SHORTWAVE MOVE ACROSS TONIGHT WITH
DECREASING ATMOSPHERIC MOISTURE LEVELS AND THEREFORE DECREASING
THE HEAVY RAIN THREAT. HIGHEST POPS ARE CONFINED TO THIS TIME
PERIOD WHEN THERE WILL BE BETTER SYNOPTIC FORCING PRESENT. FRONT
SHOULD BE S OF THE AREA BY 12Z. MUCH MORE SUN EXPECTED ON MON
WITH RISING HEIGHTS AND H85 TEMPS AROUND 17-18C. THIS TRANSLATES
TO HIGHS IN THE LOWER TO MID 90S...SLIGHTLY COOLER AT THE
IMMEDIATE COAST. SW FLOW COURTESY OF BERMUDA HIGH OVER THE
ATLANTIC WILL ALSO KEEP IT MUGGY WITH DEWPOINTS GENERALLY AROUND
THE 70 DEGREE MARK. THIS WILL RESULT IN HEAT INDICES IN THE MID TO
UPPER 90S FOR MUCH OF THE AREA. NYC WILL LIKELY NEED A HEAT
ADVISORY FOR MON...BUT ITS STILL A THIRD PERIOD EVENT SO WILL HOLD
OFF.

DESPITE A THERMAL TROUGH ACROSS THE AREA ON MONDAY...WARM MID
LEVELS WILL KEEP A LID ON ANY SHOWER/TSTM ACTIVITY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A WARM RIDGE ALOFT WILL ENCAPSULATE MUCH OF THE COUNTRY EAST OF THE
ROCKIES THROUGH THE MIDDLE OF NEXT WEEK...WHILE A POLAR VORTEX OVER
HUDSON BAY IN CANADA DESCENDS SE AND CARVES OUT A STRONG UPPER
TROUGH ACROSS EASTERN CANADA AND THE NORTHEAST MID TO LATE WEEK.
THE LATTER OF WHICH WILL ALSO SEND A STRONG COLD FRONT THROUGH THE
REGION ON WED AFT/EVE. PRIOR TO THAT TIME...HOT...MUGGY WEATHER
WILL BE ON TAP FOR MON-WED.

GLOBAL MODELS ARE IN GOOD AGREEMENT WITH THE MASS FIELDS AND KEEP
THE AREA DRY MON AND TUE AHEAD OF THE MID WEEK COLD FRONT. MODEL
UPPER AIR SOUNDINGS SHOW STRONG MID LEVEL CAPPING WITH A DRY MIXED
LAYER.

IT WILL BE HOT AND HUMID TUE-WED WITH HIGHS GENERALLY IN THE MID
TO UPPER 90S FOR TUE. EXPECT COOLER CONDITIONS ALONG THE IMMEDIATE
COAST. OVERNIGHT LOWS WILL MAINLY BE IN THE 70S. THE TRICKY PART
OF THE FORECAST COMES WITH HEAT INDEX VALUES....WITH MID 90S TO
AROUND 100 FOR TUE AND WED. MODELS...IN PARTICULAR...THE GFS AND
NAM...DIFFER IN HOW MUCH MIXING THERE IS IN THE BOUNDARY LAYER.
THIS TYPICALLY RESULTS IN DEW POINTS SEVERAL DEGREES COOLER IN THE
NAM...WITH THE GFS NOTORIOUSLY HIGHER AND POOR AT MIXING DRIER AIR
TO THE SURFACE. A COMPROMISE OF THE GUIDANCE WAS USED HERE. HEAT
ADVISORIES WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA...IN
PARTICULAR NYC METRO.

A STRONG COLD FRONT IMPACTS THE AREA WED AFT/EVE WITH ANOTHER GOOD
CHANCE FOR CONVECTION. MODERATE TO HIGH INSTABILITY AND WEAK SHEAR
WILL LIKELY PRODUCE ISOLATED STRONG TO SEVERE CONVECTION.

DRIER...MORE SEASONABLE CONDITIONS RETURN FOR THU-SAT AS STRONG
CANADIAN HIGH PRESSURE BUILDS SE FROM THE GREAT LAKES.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A TROUGH OVER WESTERN ZONES WILL TRACK EAST AS A COLD FRONT
APPROACHES THIS EVENING. THAT FRONT WILL MOVE THROUGH THE REGION
TONIGHT.

GENERALLY VFR CONDS. TSTMS HAVE BEGUN TO DEVELOP ACROSS THE
NORTHEAST. THROUGH 19Z...KSWF LIKELY TO BE IMPACTED BY A TSTM
APPROACHING THE AIRFIELD. FOR THE REST OF THE TERMINALS...WILL
START TEMPO GROUPS FOR TSTMS AT 21-22Z AT WESTERN/KNYC
TERMINALS...AND A FEW HOURS LATER FOR EASTERN TERMINALS. BEST
CHANCES FOR CONVECTION WILL OCCUR FROM 23Z-05Z AND IMPACTS WILL
OCCUR FROM WEST TO EAST.

WITH HEAVY RAIN LIKELY...WILL CARRY IFR VSBYS IN TEMPO GROUPS. IT
IS POSSIBLE FOR VSBYS TO BRIEFLY BE LOWER THAN THAT FROM TIME TO
TIME IN THE HEAVIEST STORMS.

WINDS GENERALLY W-SW AT 5-8 KT. LOCAL SEA BREEZES HAVE ALREADY
TURNED WINDS SOUTH AT 8-12 KT AT SOME OF THE COASTAL TERMINALS. WITH
PASSAGE OF COLD FRONT THIS EVENING...WINDS TURN WEST...THEN
NORTHWEST TOWARDS DAYBREAK MONDAY.

ONE ISSUE FOR LATE TONIGHT IS THE POTENTIAL FOR MVFR-IFR CONDS IN
FOG. IF HEAVY RAIN OCCURS AT THE TERMINALS...MAINLY AWAY FROM
KJFK/KLGA/KEWR...WITH CLEARING SKIES AND LIGHT WINDS AFTER
MIDNIGHT TONIGHT...THAT LOW-LEVEL MOISTURE WILL NOT BE ABLE TO
DEPART UNTIL NW WINDS INCREASE AFTER SUNRISE MONDAY. FOR THOSE
TERMINALS...FOG IS POSSIBLE. WILL NOT INCLUDE FOG IN THE 12Z TAFS
AT THIS TIME...AS CONFIDENCE LOW AS TO EXACTLY WHERE THIS WILL
HAPPEN.

VFR WITH WEST TO NORTHWEST WINDS AT 5-10 KT ON TAP FOR MONDAY.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY-TUESDAY...VFR.
.WEDNESDAY...SCT AFTERNOON SHOWERS/TSTMS.
.THURSDAY-FRIDAY...VFR.

&&

.MARINE...
MINOR CHANGES WITH THIS UPDATE TO REFLECT LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. THE FORECAST APPEARS ON TRACK.

MAINLY SW TO WSW FLOW 10-15 KT ACROSS THE OPEN OCEAN WATERS...AND
5-10 KT ELSEWHERE THROUGH WEDNESDAY. OCCASIONAL GUSTS JUST
BELOW 25 KT ARE POSSIBLE IN THE NY BIGHT REGION AND NEAR SHORE THIS
AFTERNOON INTO THIS EVENING. WAVEWATCH SEAS APPEAR A LITTLE OVERDONE
LATE THIS AFTERNOON INTO TONIGHT. AS A RESULT HAVE CAPPED OCEAN SEAS
AT 4 FT THROUGH TONIGHT. SEAS THEREAFTER PRIMARILY 2 TO 4 FT.

THUNDERSTORMS WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON AND
TONIGHT...AND ONCE AGAIN WEDNESDAY AFTERNOON AND NIGHT AS A COLD
FRONT APPROACHES AND PASSES THROUGH. WINDS SHIFT NORTHERLY BEHIND
THE FRONT ON THURSDAY WITH PERHAPS A WEAK ONSHORE FLOW DEVELOPING
LOCALLY DURING THE AFTERNOON.

&&

.HYDROLOGY...
WHILE BASIN AVG QPF THROUGH TONIGHT RUNS FROM AROUND 1/3 TO 1/2
INCH...HIGHEST NW OF NYC AND LOWEST OVER ERN CT/LONG
ISLAND. LOCALLY HEAVY RAINFALL OF 1-2 INCHES OR MORE IS POSSIBLE
UNDER ANY STRONGER CONVECTION GIVEN THE FORECAST NEAR-TROPICAL
NATURE OF THE ATMOSPHERE...AS CONVECTION WILL BE VERY EFFICIENT IN
CONVERTING AVAILABLE MOISTURE TO RAINFALL.

THERE IS FAIRLY HIGH POTENTIAL FOR MINOR URBAN/POOR DRAINAGE/SMALL
STREAM FLOODING. LOCALIZED FLASH FLOODING CANNOT BE RULED
OUT...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF HEAVY
RAIN...BUT THE FLASH FLOOD THREAT PROBABILITY/COVERAGE BOTH APPEAR
TOO SMALL TO WARRANT A FLASH FLOOD WATCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...24
NEAR TERM...24/MALOIT
SHORT TERM...24
LONG TERM...24
AVIATION...MPS
MARINE...JC
HYDROLOGY...24/MALOIT
Hazardous weather outlook, Jul 15, 4:54 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
454 AM EDT SUN JUL 15 2012

NYZ075-080-081-178-179-160945-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
454 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES THROUGH EARLY MONDAY MORNING.
ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN
FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY
IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A
RELATIVELY SHORT PERIOD OF TIME.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT
ATLANTIC OCEAN BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-160945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
454 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES THROUGH EARLY MONDAY MORNING.
ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN
FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY
IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A
RELATIVELY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
454 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 15, 2:12 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT SUN JUL 15 2012

NYZ067-151915-
ORANGE-
212 PM EDT SUN JUL 15 2012

...THUNDERSTORM WITH VERY HEAVY RAINFALL WILL IMPACT NORTHEASTERN
ORANGE COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
HEAVY RAIN PRODUCING THUNDERSTORM 5 MILES EAST OF BLOOMINGBURG...AND
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...
IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4155 7444 4159 7439 4160 7434 4164 7427
      4163 7425 4161 7424 4159 7414 4161 7414
      4161 7407 4159 7405 4159 7395 4154 7398
      4149 7399 4145 7441

DSW
Special weather statement, Jul 15, 3:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT SUN JUL 15 2012

CTZ005-NYZ068-152015-
NORTHERN FAIRFIELD-PUTNAM-
310 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD AND PUTNAM
COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR 6 MILES NORTHWEST
OF MAHOPAC...AND MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4167 7351 4167 7352 4153 7354 4150 7390
      4148 7395 4134 7385 4134 7381 4147 7334
      4149 7337 4152 7339 4150 7344 4166 7349

DSW
Special weather statement, Jul 15, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SUN JUL 15 2012

NYZ067-068-152000-
ORANGE-PUTNAM-
330 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTGOMERY...OR NEAR WALDEN...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE FLOODING OF POOR DRAINAGE AREAS AND SMALL
STREAMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4155 7398 4152 7399 4146 7399 4145 7397
      4149 7393 4151 7381 4150 7379 4133 7389
      4132 7397 4145 7433 4161 7424

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:50 PM EDTHeat AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 days
Jul 15, 4:31 PM EDTSpecial Weather StatementOKX59 min
Jul 15, 4:39 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region51 min
Jul 15, 4:57 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region63 min
Jul 15, 5:28 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region92 min
Jul 15, 5:35 PM EDTSpecial Weather StatementOKX25 min
Jul 15, 7:40 PM EDTSpecial Weather StatementOKX65 min
Jul 15, 8:30 AM EDTSpecial Weather StatementOKXBronx, Nassau60 min
Jul 15, 2:12 PM EDTSpecial Weather StatementOKXOrange63 min
Jul 15, 2:53 PM EDTAreal Flood AdvisoryOKXOrange82 min
Jul 15, 3:10 PM EDTSpecial Weather StatementOKXPutnam65 min
Jul 15, 3:19 PM EDTFlash Flood WarningOKXOrange116 min
Jul 15, 3:30 PM EDTSpecial Weather StatementOKXOrange30 min
Jul 15, 3:50 PM EDTAreal Flood AdvisoryOKXPutnam55 min
Jul 15, 4:03 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester57 min
Jul 15, 4:51 PM EDTSpecial Marine WarningOKX54 min
Jul 15, 5:36 PM EDTSpecial Weather StatementOKXWestchester24 min
Jul 15, 5:42 PM EDTSpecial Marine WarningOKX48 min
Jul 15, 5:54 PM EDTAreal Flood AdvisoryOKXWestchester51 min
Jul 15, 6:44 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 6:44 PM EDTSpecial Weather StatementOKXSuffolk61 min
Jul 15, 6:48 PM EDTSevere Thunderstorm WarningOKXSuffolk42 min
Jul 15, 7:00 PM EDTAreal Flood AdvisoryOKXOrange2 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.